Thyroid UK
85,688 members100,623 posts

Vitamin D

Hi, back in August my Vitamin D was very low, 42 ( i can't remember the ranges). I was advised to take a supplement but was never told how much so I guessed at 5000iu per day. This helped for a little while, but I now feel rubbish again with the same symptoms - fatigue, no energy - could it be I'm not taking enough? I can't have another test until spring. Oh yes and I had Tt and lymph node removal 4 weeks ago and RAI coming up in Dec. Any ideas?

12 Replies
oldestnewest

Hi, I had the same issue a few months back. I was given 20.000iu by the doctor and felt much better. I have increased but not to the top of the range yet and I still don't feel 100%. Ask for another blood test there is no real or legal reason why you have to wait until spring. If you don't ask you'll never get. Good luck.

Reply

Is that 20,000 as in twenty thousand? Wow!

Reply

Yes. But you can get 40 or 50 thousand too. It shouldn't be necessary if doctors were doing their job.

3 likes
Reply

vitamindcouncil.org/why-is-...

I have read from more than one source - that bolus dosing is not as effective as daily doses ....

Reply

What is bolus dosing? 😕

Reply

Dictionnary says intravenous. That is not what I had. It was tablets 3 times a week.

1 like
Reply

Explained in the link in my earlier reply 😊

1 like
Reply

I was the same for six months then they put me on 800iu daily . I’ve been on it for over a year now.

Reply

I would have thought 800iu wouldnt raise a deficiency in a month of Sundays. I am on 5000iu!

1 like
Reply

Lindsaydawson,

It's possible 5,000iu wasn't enough but I would order a City Assays home test to check before increasing dose. thyroiduk.org.uk/tuk/testin...

I think your symptoms are more likely due to Levothyroxine dose not yet being optimal. Have you stopped Levothyroxine for RAI or will you be prescribed Thyrogen?

1 like
Reply

Thyrogen on 5th and 6th December. Been on Levo 4 weeks.

Reply

Lindsaydawson603,

It will have taken 7-10 days for Levothyroxine to be absorbed before it started working and it will take up to 6 weeks to feel the full impact of the dose so I think it likely your fatigue is due to the thyroidectomy and thyroid levels not yet optimal rather than vitD.

I wouldn't bother with ordering the vitD test at this stage and would continue supplementing 5,000iu until Spring.

2 likes
Reply

You may also like...